MAUDE Adverse Event Report: APOLLO ENDOSURGERY LAP-BAND AP LARGE W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY LAP-BAND AP LARGE W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2245
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Regurgitation (2259)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown taper.Medwatch sent to the fda on 04/20/2017.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.Without the device, the taper type is unknown.If returned, visual examination may determine the connector type associated with this event.Device labeling addresses the reported events as follows: adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures.Warnings: patients should be advised that the lap-band ap® system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to have "chronic dysphagia and gerd." device was explanted.
 
Additional Manufacturer Narrative
Taper ii.Supplement #1 - medwatch sent to the fda on 22-aug-2017.Device evaluation summary: the device was returned to apollo for analysis, and visual examination confirmed the connector type as taper ii.A visual examination was performed on the device, and noted scratches on the port.Needle marks were observed on the port septum.Brown discoloration was observed on the port septum, band ring and shell.Brown and black particles were observed on the port.White particles were observed on the inner surface of the band shell.A fill inspection test was performed and no blockage was observed.Under microscopic the port taper was noted to be partially separated near the port tubing junction.The separation had sharp edges.Analysis noted the ends of the separated pieces of band shell and ring were striated, consistent with device removal.A surgical end cut was observed on both the band and port tubing, consistent with device removal.

Brand Name
LAP-BAND AP LARGE W/ ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. captial tx hwy
bldg. 1 suite 300
austin TX 78746
MDR Report Key6508748
Report Number3006722112-2017-00119
Device Sequence Number1330798
Product Code LTI
UDI-Device Identifier10811955020190
UDI-Public(01)10811955020190(11)071204(17)091103(10)1525090
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/03/2009
Device Model NumberB-2245
Device Catalogue NumberB-2245
Device Lot Number1525090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/23/2017
Supplement Date Received by Manufacturer08/16/2017
Initial Report FDA Received Date04/20/2017
Supplement Report FDA Received Date08/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HYDROCODONE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient Weight183